Alert archive / Missouri / Red Flag Warnings in 2014
Red Flag Warning 1, NWS Kansas City, MO
NWS Kansas City, MO issued this red flag warning at Jan 19, 2014, 3:43 AM CST for 17 counties in Missouri; 7 counties in Kansas. It took effect at Jan 19, 2014, 10:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 19, 2014, 3:43 AM CST (09:43 UTC)
- In effect from
- Jan 19, 2014, 10:00 AM CST
- Expired
- Jan 19, 2014, 6:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Kansas City, MO
All 24 counties
Atchison County, KS, Doniphan County, KS, Johnson County, KS, Leavenworth County, KS, Linn County, KS, Miami County, KS, Wyandotte County, KS, Andrew County, MO, Bates County, MO, Buchanan County, MO, Caldwell County, MO, Cass County, MO, Clay County, MO, Clinton County, MO, Daviess County, MO, DeKalb County, MO, Henry County, MO, Holt County, MO, Jackson County, MO, Johnson County, MO, Lafayette County, MO, Pettis County, MO, Platte County, MO, Ray County, MO
The radar
The Pleasant Hill radar (KEAX), 48 km from the middle of the area, began a volume at 09:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 9.7 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1373 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 287 m²/s²
- 0-3 km storm-relative helicity
- 413 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
168 WWUS83 KEAX 190943 RFWEAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 343 AM CST SUN JAN 19 2014 ...CRITICAL FIRE DANGER EXPECTED TODAY... .VERY WARM AND BREEZY CONDITIONS ARE EXPECTED TO DEVELOP TODAY. TEMPERATURES WILL QUICKLY APPROACH 50 DEGREES LATE THIS MORNING...WITH WINDS INCREASING TO 20 TO 30 MPH IN THE AFTERNOON. AS TEMPERATURES RISE INTO THE UPPER 50S TO LOWER 60S THROUGH MID-AFTERNOON...RELATIVE HUMIDITY VALUES WILL DECREASE INTO THE 20 TO 30 PERCENT RANGE. THE ENHANCED WILDFIRE RISK WILL BEGIN TO SLOWLY DIMINISH LATE THIS AFTERNOON. KSZ057-060-103>105-MOZ037-043-044-053-054-191745- /O.UPG.KEAX.FW.A.0001.140119T1600Z-140120T0000Z/ /O.NEW.KEAX.FW.W.0001.140119T1600Z-140120T0000Z/ MIAMI-LINN KS-LEAVENWORTH-WYANDOTTE-JOHNSON KS-JACKSON-CASS- JOHNSON MO-BATES-HENRY- 343 AM CST SUN JAN 19 2014 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING FOR FIRE WEATHER ZONES 037...043...044... 053...054...057...060...103...104 AND 105... THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 057 MIAMI...FIRE WEATHER ZONE 060 LINN KS...FIRE WEATHER ZONE 103 LEAVENWORTH...FIRE WEATHER ZONE 104 WYANDOTTE AND FIRE WEATHER ZONE 105 JOHNSON KS. IN MISSOURI...FIRE WEATHER ZONE 037 JACKSON...FIRE WEATHER ZONE 043 CASS...FIRE WEATHER ZONE 044 JOHNSON MO... FIRE WEATHER ZONE 053 BATES AND FIRE WEATHER ZONE 054 HENRY. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * TIMING...LATE MORNING THROUGH LATE AFTERNOON. PEAK CONDITIONS BETWEEN 1PM AND 4PM. * RELATIVE HUMIDITY...AS LOW AS 20 PERCENT. * TEMPERATURES...IN THE UPPER 50S TO LOWER 60S. * IMPACTS...ANY FIRES...PARTICULARLY OVER GRASSY AREAS...WILL HAVE HIGH PROBABILITIES OF SPREADING RAPIDLY FROM SOUTHWEST TO NORTHEAST. OUTDOOR BURNING SHOULD BE AVOIDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ KSZ025-MOZ028-029-038-045-191745- /O.NEW.KEAX.FW.W.0001.140119T1600Z-140120T0000Z/ ATCHISON KS-PLATTE-CLAY-LAFAYETTE-PETTIS- 343 AM CST SUN JAN 19 2014 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING FOR FIRE WEATHER ZONES 025...028...029...038 AND 045... THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING. * AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 025 ATCHISON KS. IN MISSOURI...FIRE WEATHER ZONE 028 PLATTE...FIRE WEATHER ZONE 029 CLAY...FIRE WEATHER ZONE 038 LAFAYETTE AND FIRE WEATHER ZONE 045 PETTIS. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * TIMING...LATE MORNING THROUGH LATE AFTERNOON. PEAK CONDITIONS BETWEEN 1PM AND 4PM. * RELATIVE HUMIDITY...AS LOW AS 25 PERCENT. * TEMPERATURES...IN THE UPPER 50S. * IMPACTS...ANY FIRES...PARTICULARLY OVER GRASSY AREAS...WILL HAVE HIGH PROBABILITIES OF SPREADING RAPIDLY FROM SOUTH TO NORTH. OUTDOOR BURNING SHOULD BE AVOIDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
2 follow-up statements
031 WWUS83 KEAX 191932 RFWEAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 132 PM CST SUN JAN 19 2014 ...CRITICAL FIRE DANGER EXPECTED TODAY... .VERY WARM AND BREEZY CONDITIONS ARE EXPECTED TO DEVELOP TODAY. TEMPERATURES WILL QUICKLY APPROACH 50 DEGREES LATE THIS MORNING... WITH WINDS INCREASING TO 20 TO 30 MPH IN THE AFTERNOON. AS TEMPERATURES RISE INTO THE UPPER 50S TO LOWER 60S THROUGH MID- AFTERNOON...RELATIVE HUMIDITY VALUES WILL DECREASE INTO THE 20 TO 30 PERCENT RANGE. THE ENHANCED WILDFIRE RISK WILL BEGIN TO SLOWLY DIMINISH LATE THIS AFTERNOON. KSZ102-MOZ011>014-020>022-030-200000- /O.EXA.KEAX.FW.W.0001.000000T0000Z-140120T0000Z/ DONIPHAN-HOLT-ANDREW-DE KALB-DAVIESS-BUCHANAN-CLINTON-CALDWELL- RAY- 132 PM CST SUN JAN 19 2014 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING FOR CRITICAL RELATIVE HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 011...012...013... 014...020...021...022...030 AND 102... THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS ISSUED A RED FLAG WARNING FOR CRITICAL RELATIVE HUMIDITY AND GUSTY WINDS...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. * AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 102 DONIPHAN. IN MISSOURI...FIRE WEATHER ZONE 011 HOLT...FIRE WEATHER ZONE 012 ANDREW...FIRE WEATHER ZONE 013 DE KALB...FIRE WEATHER ZONE 014 DAVIESS...FIRE WEATHER ZONE 020 BUCHANAN...FIRE WEATHER ZONE 021 CLINTON...FIRE WEATHER ZONE 022 CALDWELL AND FIRE WEATHER ZONE 030 RAY. * WINDS...SOUTHWEST 15 TO 20 MPH WITH GUSTS UP TO 30 MPH. * TIMING...NOW THROUGH LATE AFTERNOON. PEAK CONDITIONS BETWEEN NOW THROUGH 4PM. * RELATIVE HUMIDITY...AS LOW AS 20 PERCENT. * TEMPERATURES...IN THE MID TO UPPER 50S. * IMPACTS...ANY FIRES...PARTICULARLY OVER GRASSY AREAS...WILL HAVE HIGH PROBABILITIES OF SPREADING RAPIDLY FROM SOUTHWEST TO NORTHEAST. OUTDOOR BURNING SHOULD BE AVOIDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ KSZ025-057-060-103>105-MOZ028-029-037-038-043>045-053-054-200000- /O.CON.KEAX.FW.W.0001.000000T0000Z-140120T0000Z/ ATCHISON KS-MIAMI-LINN KS-LEAVENWORTH-WYANDOTTE-JOHNSON KS-PLATTE- CLAY-JACKSON-LAFAYETTE-CASS-JOHNSON MO-PETTIS-BATES-HENRY- 132 PM CST SUN JAN 19 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR FIRE WEATHER ZONES 037...043...044...053...054...057...060... 103...104 AND 105... * AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 025 ATCHISON KS... FIRE WEATHER ZONE 057 MIAMI...FIRE WEATHER ZONE 060 LINN KS... FIRE WEATHER ZONE 103 LEAVENWORTH...FIRE WEATHER ZONE 104 WYANDOTTE AND FIRE WEATHER ZONE 105 JOHNSON KS. IN MISSOURI... FIRE WEATHER ZONE 028 PLATTE...FIRE WEATHER ZONE 029 CLAY...FIRE WEATHER ZONE 037 JACKSON...FIRE WEATHER ZONE 038 LAFAYETTE...FIRE WEATHER ZONE 043 CASS...FIRE WEATHER ZONE 044 JOHNSON MO...FIRE WEATHER ZONE 045 PETTIS...FIRE WEATHER ZONE 053 BATES AND FIRE WEATHER ZONE 054 HENRY. * WINDS...SOUTHWEST 15 TO 20 MPH WITH GUSTS UP TO 30 MPH. * TIMING...NOW THROUGH LATE AFTERNOON. PEAK CONDITIONS BETWEEN NOW AND 4 PM. * RELATIVE HUMIDITY...AS LOW AS 20 PERCENT. * TEMPERATURES...IN THE MID 50S TO NEAR 60. * IMPACTS...ANY FIRES...PARTICULARLY OVER GRASSY AREAS...WILL HAVE HIGH PROBABILITIES OF SPREADING RAPIDLY FROM SOUTHWEST TO NORTHEAST. OUTDOOR BURNING SHOULD BE AVOIDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ BOOKBINDER
897 WWUS83 KEAX 192353 RFWEAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 553 PM CST SUN JAN 19 2014 KSZ025-057-060-102>105-MOZ011>014-020>022-028>030-037-038-043>045- 053-054-200100- /O.EXP.KEAX.FW.W.0001.000000T0000Z-140120T0000Z/ ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-HOLT-ANDREW-DE KALB-DAVIESS-BUCHANAN-CLINTON-CALDWELL- PLATTE-CLAY-RAY-JACKSON-LAFAYETTE-CASS-JOHNSON MO-PETTIS-BATES- HENRY- 553 PM CST SUN JAN 19 2014 ...RED FLAG WARNING WILL EXPIRE AT 6 PM CST THIS EVENING FOR FIRE WEATHER ZONES 011...012...013...014...020...021...022...025... 028...029...030...037...038...043...044...045...053...054...057... 060...102...103...104 AND 105... WIND SPEEDS AND TEMPERATURES WILL QUICKLY DECREASE THIS EVENING ALLOWING RELATIVE HUMIDITY VALUES TO RECOVER. THEREFORE THE RED FLAG WARNING FOR TODAY WILL BE ALLOWED TO EXPIRE AT 6 PM. $$ CUTTER
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this red flag warning went out at Jan 19, 3:21 AM CST, 22 minutes earlier.
Area forecast discussion, Jan 19, 3:21 AM CST, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
321 AM CST Sun Jan 19 2014
.SHORT TERM...(Today and Tonight)
Issued at 320 AM CST SUN JAN 19 2014
Gusty southwest winds will usher in much warmer temperatures today
with highs still expected to be in the 50s to near 60 over eastern KS
and western MO. While models have backed off somewhat on the
temperatures, current thinking is that strong winds just off the
surface (40-50 kts) and resulting mixing should allow the boundary
layer to mix a bit deeper than models are suggesting. This would
allow for gustier winds, warmer temperatures and lower humidity
values during the afternoon, a trend that has been rather common this
winter. These winds and RH values will likely send southwestern
portions of the forecast area into red flag criteria, so a red flag
warning has been issued for areas along and south of an Atchison-KC-
Sedalia line through 6 pm.
.LONG TERM...(Monday through Saturday)
Issued at 320 AM CST SUN JAN 19 2014
A weak front will drop through the area early Monday bringing a 10-12
degree drop in temperatures. This will set the stage for some
scattered snow showers Monday night as a mid-level vort max swings
into the Mid-Mississippi Valley. This system will be quite a bit
weaker than the ones that recently dropped through the area so winds
won't be nearly as gusty. Better chances for any precip will be
across northern and central Missouri with little if any snow
accumulation.
The main story for the remainder of the forecast period will be cold
weather with models trending deeper and further west with the large
upper trough that has been sitting over the eastern US for some time
now. This will allow surges of Arctic air to reach further west than
has been the case the past several days. The first surge of cold air
will arrive Monday night and Tuesday when temperatures will drop into
the teens and single digits at night and only rise into the lower 20s
or upper teens during the day. A reinforcing shot of cold air will
bring similar temperatures Wednesday night and Thursday. Overnight
wind chills through this period will range from 10 below to 10 above,
and far northern MO could even approach wind chill advisory criteria
Thursday morning. These cold surges will be much less significant than
the one which affected us earlier this month.
&&
.AVIATION...(For the 06Z TAFS through 06Z Sunday Night)
Issued at 1112 PM CST SAT JAN 18 2014
VFR conditions will prevail through the next 24 hours. Winds for the
rest of the night will slowly switch to the southwest. The southwest
wind Sunday morning will once again be breezy, with gusts topping 30
mph by Sunday afternoon. Winds will quickly drop off again with
sunset Sunday.
&&
.FIRE WEATHER...
Issued at 320 AM CST SUN JAN 19 2014
Winds and humidity values are expected to reach red flag criteria for
areas near and south of a line from Atchison KS to Kansas City to
Sedalia today. Winds will not be nearly as gusty as they were on
Saturday but may still occasionally gust to 30 or 35 mph out of the
southwest. The strongest winds will be from late morning into mid
afternoon, with humidity values dropping below 30 percent after noon.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...RED FLAG WARNING from 10 AM this morning to 6 PM CST this
evening FOR KSZ025-057-060-103>105.
MO...RED FLAG WARNING from 10 AM this morning to 6 PM CST this
evening FOR MOZ028-029-037-038-043>045-053-054.
&&
SHORT TERM...Hawblitzel
LONG TERM...Hawblitzel
AVIATION...Cutter
FIRE WEATHER...HawblitzelHazardous weather outlook, Jan 18, 6:56 PM CST, 8 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 656 PM CST SAT JAN 18 2014 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-200100- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 656 PM CST SAT JAN 18 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY HAZARDOUS WEATHER IS EXPECTED AT THIS TIME SUNDAY. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF CUTTER
Nearby
Red Flag Warnings in Missouri, 2014Red Flag Warnings in Kansas, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.